Alert archive / Louisiana / River Flood Warnings in 2008
River Flood Warning 11, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Feb 17, 2008, 10:30 AM CST for Allen Parish, Louisiana. It took effect at Feb 19, 2008, 10:16 PM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2008, 10:30 AM CST (16:30 UTC)
- In effect from
- Feb 19, 2008, 10:16 PM CST
- Expired
- Feb 21, 2008, 9:48 AM CST
- In force
- 36 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
County Allen Parish, LA
The river
Written for the forecast point Whisky Chitto Creek near Mittie (MTTL1). The gauge peaked at 15.41 ft at Feb 20, 2008, 10:00 AM CST.
- Action stage
- 15 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 17, 9:52 AM CST, 38 minutes earlier.
Area forecast discussion, Feb 17, 9:52 AM CST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 952 AM CST SUN FEB 17 2008 .UPDATE...HAVE SENT OUT A ZONE UPDATE REMOVING MORNING POPS FROM ACADIANA. PLEASANT DAY AHEAD. && MARCOTTE && .PREV DISCUSSION... /ISSUED 434 AM CST SUN FEB 17 2008/ DISCUSSION... MAIN SQUALL LINE HAS MOVE EAST OF THE FORECAST AREA AND TORNADO WATCH FOR PORTIONS OF SOUTH CENTRAL LOUISIANA HAS BEEN CANCELLED. STORM SYSTEM WILL CONTINUE TO RACE OFF TO THE NORTHEAST AND AWAY FROM THE FORECAST AREA WITH WATER VAPOR SHOWING DRIER AIR MOVING INTO THE FORECAST AREA. A FEW SHOWERS THAT LINGER OVER EASTERN PORTIONS WILL MOVE AWAY DURING THE MORNING HOURS. SKIES WILL ALSO CLEAR LEAVING FOR A RATHER NICE SUNDAY. A DRY COLD FRONT WILL MOVE ACROSS THE FORECAST AREA LATE THIS AFTERNOON AND EVENING. THIS FRONT WILL BRING CHILLY TEMPERATURES FOR SUNDAY NIGHT AND MONDAY NIGHT. RETURN FLOW OFF THE GULF BEGINS LATE TUESDAY NIGHT. CLOUDS AND THE CHANCE FOR SHOWERS WILL ENTER INTO THE FORECAST ON WEDNESDAY AND WEDNESDAY NIGHT AS SOUTHWEST FLOW DEVELOPS ALOFT BRINGING AN UPPER LEVEL DISTURBANCE ACROSS THE REGION. THIS IS BAD NEWS FOR THOSE WANTING TO VIEW THE TOTAL LUNAR ECLIPSE THAT IS TAKING PLACE ON WEDNESDAY EVENING...AS CLOUDS MAY OBSCURE THE SIGHTS. CHANCE FOR SHOWERS WILL CONTINUE THROUGH THE END OF THE WEEK AS SOUTHWEST FLOW ALOFT REMAINS ACTIVE. AVIATION... A FEW SHOWERS WILL MOVE ACROSS THE KLFT AND KARA TAF SITES THROUGH ABOUT 15Z. HOWEVER...CLOUD BASES ARE EXPECTED TO BE AT VFR LEVELS. CLOUDS WILL GRADUALLY CLEAR AT ALL TAF SITES DURING THE DAY. MARINE... SOUTHWEST WINDS HAVE DECREASED BEHIND THE SQUALL LINE...SO HAVE DROPPED SMALL CRAFT ADVISORY. A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS THIS EVENING WITH NORTHWEST TO NORTH WINDS DEVELOPING BEHIND THIS FRONT. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR PORTIONS OF THE COASTAL WATERS TONIGHT INTO EARLY MONDAY. WINDS WILL THEN DECREASE ON MONDAY NIGHT INTO TUESDAY. WINDS WILL SWING AROUND TO A SOUTHEAST DIRECTION BY TUESDAY NIGHT AS HIGH PRESSURE MOVES OFF TO THE EAST. MODERATE SOUTHERLY WINDS ARE THEN EXPECTED THROUGH THE REMAINDER OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... KLCH 72 45 63 38 / 10 0 0 0 KBPT 71 44 63 41 / 10 0 0 0 KAEX 70 40 62 36 / 10 0 0 0 KLFT 72 45 62 39 / 10 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 17, 4:35 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 435 AM CST SUN FEB 17 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-181130- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 435 AM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL BUILD INTO THE REGION BRINGING IN DRIER AIR. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN CHANCES WILL ENTER THE FORECAST ON WEDNESDAY AND CONTINUE THROUGH THE END OF THE WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Local storm report, Feb 17, 8:03 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
803 AM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM MARINE TSTM WIND 7 SW JOHNSON BAYOU 29.69N 93.73W
02/16/2008 M53 MPH GMZ450 LA PUBLIC
MEASURED AT WEST CAMERON 17 PLATFORM.
&&
RCThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 8:29 PM CST | River Flood Warning | LCH | Beauregard, Calcasieu | 36 hr |
| Feb 16, 8:29 PM CST | River Flood Warning | LCH | Rapides | 15 days |
| Feb 16, 8:29 PM CST | River Flood Warning | LCH | Vernon | 48 hr |
| Feb 16, 10:12 PM CST | Special Marine Warning | LCH | 2 hr | |
| Feb 16, 10:32 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 28 min |
| Feb 16, 11:00 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 30 min |
| Feb 16, 11:06 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 24 min |
| Feb 16, 11:26 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 49 min |
| Feb 16, 11:30 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 60 min |
| Feb 17, 12:35 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 55 min |
| Feb 17, 1:15 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 60 min |
| Feb 17, 1:28 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 32 min |
| Feb 17, 1:40 AM CST | Special Marine Warning | LCH | 2 hr | |
| Feb 17, 10:30 AM CST | River Flood Warning | LCH | Allen | 13 days |
| Feb 17, 10:30 AM CST | River Flood Warning | LCH | Allen | 6 days |
| Feb 17, 10:30 AM CST | River Flood Warning | LCH | Calcasieu | 8 days |
| Feb 17, 10:53 AM CST | River Flood Warning | LCH | Allen | 5 days |
| Feb 16, 9:37 PM CST | Tornado Warning | LCH | Tyler | 23 min |
| Feb 16, 10:39 PM CST | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 36 min |
Nearby
River Flood Warnings in Louisiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.